Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×
  • Please Donate

    For nearly 20 years, BenzoBuddies has assisted thousands of people through benzodiazepine withdrawal. Help us reach and support more people in need. More about donations here.

    Donate with PayPal button

Tapering from small dose valium


[Gw...]

Recommended Posts

Hello.

 

I have been taking valium for about 12 years (with some breaks). My dosages has varied alot and most of the 12 year period it has been 5-7 days a week. My average dosage has probably been around 15mg/daily, where at my highest i took 35-40mg daily. In my 12 years I have had some off periods aswell where I have been off it for a few months at a time. Thoose times I have never experiences withdrawals any longer than a few weeks, and even in that period they were nothing really bad (except for the first period if i CT).

 

This period in my life has been the longest period I have gone without a break from valium and this time I want to quit for good and never start it again. I have taken a much slower approach to my tapper this time because i felt it was needed. I have allready been tapering for a whille and my dose is currently down at 0,5mg (i cut a 2mg tablet into 4 pieces and take 1 of them) and have been at this dosage for the past 3 months. I have currently little to no withdrawals at this small dosage, but if i miss my dosage one day the withdrawals feel horrible. I am looking for help on how to get down from my current dosage of 0,5 mg to quiting it completly. I would appreciate any help on how i can quit from this point    :)

Link to comment
Share on other sites

I'm wondering how much of this is a psychological thing? If you've managed to taper to 0.5mg without much drama and you've held there for 3 months, I think the anticipation/fear of stopping completely might be more of a barrier than the physiological side of stopping.

 

If it makes you more comfortable and in the spirit of stopping once and for all, a microtaper down to zero might help. You can definitely get help with that on these forums. If you didn't do that and instead simply stopped today, in all likelihood it'll get uncomfortable but it'll be nothing you can't get through. It might seem weird not to have to take a benzo each day; it might leave you feeling exposed or whatever. The truth is, for the last 3 months, you have practically not being taking a benzo. It's not a therapeutic dose. Your body is more used to the idea of no benzo than your mind is, I think.

Link to comment
Share on other sites

 

 

 

Thanks alot for your answer! I do believe my symptoms are mostly physiological. And I do not get any symptoms at the moment being on such a low dose. However the symptoms I get when I try to change from 0,5mg to 0mg feels "dangerous" to my body. It feels dangerous to such a degree that it has made me stick to the 0,5mg instead of going further down. My doctor has also told me that it can not be dangerous for my body to tapper down from 0,5mg to nothing in one go. But I do not believe my doctor has the most knowledge about this subject, so I wanted to hear from people on this site also.

 

To be honest, I think my main issue this time compared to other times ive quit that I read to much about it, and some horror stories about people quiting. Because previous times it has been really easy for me. And also it was really easy for me to get down to 0,5mg this time without litte withdrawals symptoms, its just the last bit i do not know what to do with.

Link to comment
Share on other sites

×
×
  • Create New...